Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 31, 2019, 9:17 PM CDT for Holt County, Rock County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 9:17 PM CDT (02:17 UTC)
- Expired
- May 31, 2019, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
302
WUUS53 KLBF 010217
SVRLBF
NEC089-149-010300-
/O.NEW.KLBF.SV.W.0064.190601T0217Z-190601T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
917 PM CDT Fri May 31 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Rock County in north central Nebraska...
West central Holt County in north central Nebraska...
* Until 1000 PM CDT.
* At 916 PM CDT, a severe thunderstorm was located 8 miles southeast
of Long Pine, or 8 miles south of Bassett, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atkinson and Pony Lake.
This includes the following highways...
Highway 183 between mile markers 168 and 180.
Highway 20 between mile markers 283 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4232 9891 4237 9967 4255 9967 4259 9890
TIME...MOT...LOC 0216Z 270DEG 32KT 4246 9957
HAIL...1.00IN
WIND...60MPH
$$
Gomez2 follow-up statements
439
WWUS53 KLBF 010241
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
941 PM CDT Fri May 31 2019
NEC089-149-010300-
/O.CON.KLBF.SV.W.0064.000000T0000Z-190601T0300Z/
Rock NE-Holt NE-
941 PM CDT Fri May 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EAST CENTRAL ROCK AND WEST CENTRAL HOLT COUNTIES...
At 940 PM CDT, a severe thunderstorm was located 10 miles south of
Newport, or 15 miles southeast of Bassett, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Atkinson and Pony Lake.
This includes Highway 20 between mile markers 282 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4236 9952 4256 9952 4259 9890 4232 9891
TIME...MOT...LOC 0240Z 270DEG 32KT 4246 9928
HAIL...1.00IN
WIND...60MPH
$$
Gomez144
WWUS53 KLBF 010254
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
954 PM CDT Fri May 31 2019
NEC089-149-010303-
/O.EXP.KLBF.SV.W.0064.000000T0000Z-190601T0300Z/
Rock NE-Holt NE-
954 PM CDT Fri May 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK AND WEST
CENTRAL HOLT COUNTIES WILL EXPIRE AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4236 9952 4256 9952 4259 9890 4232 9891
TIME...MOT...LOC 0253Z 270DEG 32KT 4246 9913
$$
Gomez/TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:31 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 31, 6:31 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Fri May 31 2019 .SHORT TERM...(This evening through Saturday night) Issued at 327 PM CDT Fri May 31 2019 Shortwave ridging and weak high pressure yielded a good start to the day on Friday. Satellite shows only a few high clouds across north central Nebraska with the only other interruption to daytime heating being the thick smoke moving in from Canadian wildfires. This smoke is expected to slowly drift east through the day and should be clear of the area by late tonight. This smoke will keep the area from realizing its maximum potential high temperatures as values should hold tough in the upper 70s to low 80s. Ridging begins to breakdown by late afternoon as a fast-moving shortwave moves across northeast Wyoming through north central Nebraska. In response to this, a mid-level speed max will develop and increase convergence leading to development of widely scattered thunderstorms. These storms should remain limited to areas across north central Nebraska into the eastern Sandhills. Weaker forcing for ascent as well as warmer h85 and h7 temperatures further south and west along a weak cool front will keep coverage limited to isolated across far southwest Nebraska. Storms across north central Nebraska have the potential to be strong to marginally severe as instability approaches 2000 j/kg. Shear will be lacking at less than 30 knots suggesting multicell clusters. Given modest instability, lapse rates AOA 7-8 C/km, and theta-e differences of greater than 20 degrees, believe marginally severe hail and wind gusts will be possible. In general agreement with the SPC highlighting this in their DY1 SWO with a Marginal Risk in the area. This threat will be short lived as the quick moving wave and attendant cool front will exit the area by early Saturday morning. Lows tonight will continue to remain near seasonable norms with values ranging from upper 40s in the far northwest to mid 50s across the southeast. Saturday will be dry during the day as shortwave ridging and high pressure nose into the area. Have dropped temperatures a degree or two given northerly flow in the lowest levels and residual cloud cover hanging on. Values will range from the upper 70s south of the Platte River system to low 70s along the NE/SD border. Winds will turn to the southeast during the afternoon. High pressure will fail to completely push out the moisture with a ribbon of 50+ dew points expected to linger across the southern Panhandle into southwest Nebraska. Weak instability will develop in this area leading to the threat of thunderstorms within the weak upslope flow. Shear will be sufficient for the development of scattered strong to marginally severe thunderstorms again. Have seen the SPC DY2 SWO be nudged north slightly into far southwest Nebraska, particularly Chase County. Think storms will be hard to sustain in the local area given pressure rises, modest height rises, and dry air in the mid-levels. Believe NAM Nest output from the past 2-3 runs echoes this thought as well by keeping activity out of the area. As such, will cap PoPs at slight chance during the day. A weak LLJ will develop across the western tier of counties Saturday night leading to an increased chance of scattered thunderstorms late. Instability will drop off quickly through the evening however, so this activity is not expected to be severe. Lows will fall back into the 40s to 50s. .LONG TERM...(Sunday through Friday) Issued at 327 PM CDT Fri May 31 2019 Beginning 12z Sunday. The area sits underneath ridging to start the period as a highly amplified trough spins across the intermountain west through the day. Southerly flow behind the departing high pressure continues to push increasing moisture into the area. Temperatures at h85 will climb into the mid to upper teens across the area but temperatures at the surface will be stunted by cloud cover and generally southeasterly winds, preventing us from fully mixing out. As a result, look for highs generally in the low to mid 70s. As temperatures climb during the day, instability will build leading to the threat for more strong to marginally severe storms for the late afternoon into the evening. Instability will be highest for areas west of Hwy 61. This area is under a Marginal Risk on the DY3 SPC outlook and agree with this as storms should fire over the higher elevations near the Laramie range and move east with time. Activity Sunday should weaken as the evening progresses with the loss of daytime heating thus most storms should dissipate before arriving to Hwy 83. Temperatures Sunday night will remain mild as cloud cover builds in thanks in part to a developing low-level jet. Values will only fall to the mid to upper 50s. The active weather looks to continue as the area remains under the influence of the upper-level system expected to linger across the desert southwest. Various lobes of energy will move through the area bringing periodic chances for rain and thunderstorms Monday through Thursday. No one day appears to be a washout however with PoPs generally at 50% or less each day. The threat for strong to severe storms appears to be highest on Monday and Tuesday before focusing elsewhere, but confidence is low at the moment so continue to check later forecasts for the most up to date information. Temperatures during this stretch will generally be 50s to near 60 for lows with highs in the 70s and 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 621 PM CDT Fri May 31 2019 VFR conditions prevail through most of the next 24 hours. This evening there will be a few isolated showers and thunderstorms across portions of north central, western and southwest Nebraska. Showers and thunderstorms should diminish after sunset. Across north central Nebraska a brief period of time in the morning ceiling levels could drop to around 5000ft with the frontal boundary. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Gomez
Hazardous weather outlook, May 31, 3:15 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 315 PM CDT Fri May 31 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-012015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 315 PM CDT Fri May 31 2019 /215 PM MDT Fri May 31 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to briefly severe thunderstorms are possible this evening. The area of concern for strong or severe storms is generally along and east of line from Valentine to Brewster. Large hail and wind damage are the severe weather hazards. Minor flooding continues on the Elkhorn River near Atkinson and the North Platte River near Lewellen. Check the latest flood products for river level forecast information. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorm chances continue this weekend. A severe storm or two is possible late Saturday afternoon and evening across Deuel and Chase counties. On Sunday, the area of concern for severe weather expands north and east to include areas along and west of a line from Gordon to Hyannis to Hayes Center. Large hail and wind damage are the hazards for any severe storms both days. Additional thunderstorm chances exist Monday evening and Wednesday evening. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 31, 8:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 24 SSW AINSWORTH 42.23N 100.04W
05/31/2019 E0.50 INCH BROWN NE PUBLIC
&&
TKECKLocal storm report, May 31, 8:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 21 SSW AINSWORTH 42.27N 100.01W
05/31/2019 M1.00 INCH BROWN NE LAW ENFORCEMENT
HAIL FELL FOR ABOUT 20 MINUTES
&&
TKECKLocal storm report, May 31, 8:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 21 S AINSWORTH 42.25N 99.86W
05/31/2019 E1.00 INCH BROWN NE PUBLIC
HAIL UP TO QUARTER SIZE FELL.
&&
TKECKSpecial weather statement, May 31, 8:53 PM CDT, 24 minutes before
Special Weather Statement National Weather Service North Platte NE 853 PM CDT Fri May 31 2019 NEZ008-009-010230- Brown NE-Rock NE- 853 PM CDT Fri May 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROCK AND EAST CENTRAL BROWN COUNTIES UNTIL 930 PM CDT... At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near Long Pine, or 11 miles southeast of Ainsworth, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Long Pine and Pony Lake. This includes Highway 183 between mile markers 169 and 179. LAT...LON 4237 9979 4253 9979 4255 9928 4239 9927 TIME...MOT...LOC 0153Z 272DEG 31KT 4244 9969 Gomez
Special weather statement, May 31, 8:58 PM CDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 858 PM CDT Fri May 31 2019 NEZ006>010-010230- Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE- 858 PM CDT Fri May 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN BROWN...WEST CENTRAL HOLT...SOUTHEASTERN KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES UNTIL 930 PM CDT... At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Springview, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Mariaville and Pine Glen State Wildlife Refuge. This includes Highway 183 between mile markers 200 and 212. LAT...LON 4263 9978 4281 9979 4287 9925 4260 9924 TIME...MOT...LOC 0158Z 268DEG 28KT 4273 9969 Gomez
Local storm report, May 31, 8:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 22 S LONG PINE 42.22N 99.70W
05/31/2019 M1.25 INCH BROWN NE PUBLIC
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:58 PM CDT | Special Weather Statement | LBF | Brown | 47 min |
| May 31, 8:03 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| May 31, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 31 min |
| May 31, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 36 min |
| May 31, 8:53 PM CDT | Special Weather Statement | LBF | Rock | 37 min |
| May 31, 8:58 PM CDT | Special Weather Statement | LBF | Keya Paha | 32 min |
| May 31, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 49 min |
| May 31, 9:51 PM CDT | Special Weather Statement | LBF | Loup | 24 min |
| May 31, 9:57 PM CDT | Special Weather Statement | LBF | Rock | 33 min |
| May 31, 10:19 PM CDT | Special Weather Statement | LBF | Loup | 26 min |
| May 31, 10:22 PM CDT | Special Weather Statement | LBF | Holt | 23 min |
| Jun 1, 9:59 AM CDT | Areal Flood Warning | LBF | Holt | 36 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.